The original documents are located in Box 20, folder "11/29/75-12/8/75 - China (3)" of the Sheila Weidenfeld Files at the Gerald R. Ford Presidential Library.

Copyright Notice

The copyright law of the United States (Title 17, United States Code) governs the making of photocopies or other reproductions of copyrighted material. Gerald Ford donated to the United States of America his copyrights in all of his unpublished writings in National Archives collections. Works prepared by U.S. Government employees as part of their official duties are in the public domain. The copyrights to materials written by other individuals or organizations are presumed to remain with them. If you think any of the information displayed in the PDF is subject to a valid copyright claim, please contact the Gerald R. Ford Presidential Library.

Digitized from Box 20 of the Sheila Weidenfeld Files at the Gerald R. Ford Presidential Library

SUSAN FORD'S PARTICIPATION IN THE PRESIDENT'S TRIP TO PEKING

Monday, December 1, 1975

3:00 pm See President's Schedule for Arrival in Peking.

4:45 pm Susan Ford boards motorcade at Guest House MOTORCADE DEPARTS Guest House enroute Nationalities Cultural Palace.

[Driving time: 10 minutes]

4:55 pm MOTORCADE ARRIVES Nationalities Cultural Palace.

Susan Ford will be met by:

Responsible Member of Nationalities Cultural Palace.

Susan will proceed on guided tour of Chinese Photography Exhibition.

5:30 pm Tour concludes.

NOTE: Susan may wish to dropby the AP offices in the Minzu Hotel for a few minutes before returning to the Guest House to prepare for the Welcoming Banquet since the Hotel is next to the Nationalities Cultural Palace.

5:50 pm MOTORCADE DEPARTS Minzu Hotel enroute Guest HOuse.

[Driving time: 10 minutes]

6:00 pm MOTORCADE ARRIVES Guest House.

PERSONAL TIME: 1 hour 15 minutes

7:15 pm See President's Schedule for Welcoming Banquet.

Tuesday, December 2, 1975

9:00 am Susan Ford boards motorcade at Guest House. MOTORCADE DEPARTS Guest House enroute Great Wall of China.

Motorcade assignments as follows:

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF DOCUMENT	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
Doc.	Motorcade Assignments (pages - 1)	12/2/1975	В
Eile Legation:			

File Location:

Shelia Weidenfeld Files, Box 20, Trips Files. Folder: 11/29/75-12/8/75 - China (3)

RESTRICTION CODES

JJO 12/07/16

(A) Closed by applicable Executive order governing access to national security information.

(B) Closed by statute or by the agency which originated the document.

(C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

3:45 pm MOTORCADE ARRIVES Guest House.

Susan Ford proceeds to her quarters.

PERSONAL TIME: 3 hours 20 minutes

7:05 pm See President's Schedule for Ballet.

Wednesday, December 3, 1975

9:00 am S Susan Ford boards motorcade at Guest House. MOTORCADE DEPARTS Guest House enroute Peoples-Commune.

[Driving time: 30 minutes]

9:30 am MOTORCADE ARRIVES Peoples Commune.

Susan Ford will be met by a responsible member of the Commune and escorted to a rest room for tea and a breifing on the commune's activities.

- 9:45 am Susan Ford, escorted by the responsible member of the commune, departs rest room to begin tour of facilities. Tour will include farm tool repair shop, dairy farm, fields and living quarters. Some movement by motorcade will be required and will be coordinated by PRC representatives.
- 10: 45 am Susan Ford concludes commune tour and bids farewell to responsible member prior to boarding motorcade.

MOTORCADE DEPARTS Peoples commune enroute Temple of Heaven.

[Driving time: 25 minutes]

11:10 am

MOTORCADE ARRIVES Temple of Heaven.

Susan Ford will be met by a responsible member of the Temple of Heaven who will escort her on an informal tour of the Temple of Annual Prayer, Temple of the Universal God and the Altar of Heaven.

11:55 am

Susan Ford concludes tour and bids farewell enroute motorcade for boarding. MOTORCADE DEPARTS Temple of Heaven enroute Guest House.

[Driving time: 25 minutes]

12:20 pm MOTORCADE ARRIVES Guest House.

Susan Ford proceeds to her quarters.

PERSONAL TIME: 1 hour 10 minutes]

1:30 pm | Susan Ford boards motorcade at Guest House. MOTORCADE DEPARTS Guest House enroute Summer Palace.

[Driving time: 20 minutes]

1:50 pm MOTORCADE ARRIVES Summer Palace.

Susan Ford dwill be met by a responsible member from the Summer Palace who will escort her on an informal tour of the Summer Palace.

4:30 pm Susan Ford concludes informal tour and proceeds to motorcade for boarding. MOTORCADE DEPARTS Summer Palace enroute Guest House.

[Driving time: 20 minutes]

4:50 pm MOTORCADE ARRIVES Guest House

Susan Ford proceeds to her quarters.

PERSONAL TIME: 2 hours 50 minutes

7:40 pm See President's Schedule for Sports Exhibitition.

Thursday, December 4, 1975 8:45: Suran Report or Guest House for hospital

10:30 am Susan Ford arrive Peking Carpet Factory.

10:45 am

Susan and Mrs. Ford, escorted by the responsible member of the factory, proceed on tour of facilities. Tour will begin in design room and proceed through weaving rooms to cutting room before conclusion in finished product area.

PRESS POOL COVERAGE

11:30 am

Susan and Mrs. Ford conclude tours and board their respective motorcades. MOTORCADE DEPARTS Peking Carpet Factory enroute United States Liaison Office.

[Driving time: 20 minutes]

11:50 am

MOTORCADE ARRIVES U.S. Liaison Office.

Susan will be met by:

Mrs. George (Barbara) Bush

Susan and Mrs. Ford, escorted by Mrs. Bush, proceed inside USLO residence to greet USLO personnel at a buffet luncheon.

11:55 am The President arrives USLO.

12:35 pm Susan bids farewell and departs residence enroute motorcade for boarding. MOTORCADE DEPARTS U.S. Liaison enroute Palace Museum (Forbidden City).

[Driving time: 15 minutes]

12:50 pm

5 1

Susan will be met by responsible member of the

MOTORCADE ARRIVES Falace Museum

Palace Museum and taken on informal tour of the buildings and grounds.

4:30 pm Susan Ford concludes tour and proceeds to motorcade for boarding. MOTORCADE DEPARTS Palace Museum enroute Guest House.

[Driving time: 15 minutes]

4:45 pm MOTORCADE ARRIVES Guest House

Susan Ford proceeds to her quarters.

PERSONAL TIME: 2 hours 30 minutes

7:15 pm See President's Schedule for Farewell Banquet

Friday, December 5, 1975

8:30 am See President's Schedule for Peking departure.

THE WHITE HOUSE

WASHINGTON

December 1, 1975

MEMORANDUM FOR:

THE PRESIDENT AND THE FIRST LADY

FROM:

SUBJECT:

Your Arrival in Peking

TERRY O'DONNELLO

We have just learned the identity of some members of the PRC greeting party at the Peking Capital Airport:

> First Ranking Vice Premier Teng Hsiao-p'ing
> Third Ranking Vice Premier Li Hsien-nien and Mrs. Li
> Foreign Minister Chiao Kuan- hua
> Vice Foreign Minister Han Hien-lung
> Minister of Foreign Trade Li Ch'iang
> Vice Chairman of Fourth National People's Congress Wu Te Ranks fourth among 21 Vice Chairmen
> Vice Chairman of Fourth National People's Congress Li Su-wen (Female) Ranks 20th among 21 Vice Chairmen
> PRCLO Chief Huang Chen

After the official arrival ceremony at Peking's Capital Airport, Mrs. Ford will be accompanied in the motorcade to the Guest House by the wife of Vice Premier Li Hsien-nien. You may refer to her as Madame Li (LEE), although among the Chinese she is called by her maiden name Lin Chia-Mei. A biographical sketch of Mme. Li is attached. She does not speak English, but an interpreter will be present.

Upon arrival at the Guest House, you and Mrs. Ford will be received by Mme. Chou En-lai who the Chinese refer to by her maiden name Teng Ying-Chao. You may refer to her as Mme. Chou (JOE).

You will also be met by Mme. Chu Teh, wife of the Chairman of China's National People's Congress. Mme. Chu is referred to by her maiden name Kang Ko-ch'ing, but you may refer to her as Mme. Chu (JUE).

Biographies of these two women are also attached.

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF DOCUMENT	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
Doc.	Documents (pages - 3)	12/1/1975	A
File Location:			

File Location:

Shelia Weidenfeld Files, Box 20, Trips Files. Folder: 11/29/75-12/8/75 - China (3)

RESTRICTION CODES

JJO 12/07/16

(A) Closed by applicable Executive order governing access to national security information.

(B) Closed by statute or by the agency which originated the document.

(C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

NA FORM 1429 (1-98)

THE WHITE HOUSE

WASHINGTON

November 26, 1975

MEMORANDUM FOR:

FROM:

SUBJECT:

SHEILA WEIDENFELD

THE PRESIDENT & MRS. FORD'S VISIT TO THE PACIFIC BASIN November 29-December 8, 1975

You are manifested on Air Force One and requested to report to the Distinguished Visitors Lounge at Andrews AFB no later than 7:30 am. Air Force One is scheduled to depart at 8:15 am. Arrival times for Air Force One in the cities of the visit are as follows:

> Fairbanks-Anchorage, Alaska

Tokyo, Japan

Peking, China

Djakarta, Indonesia

Manila, Philippines

Honolulu, Hawaii

10:45 am local time November 29, 1975

10:30 am local time December 1, 1975

3:00 pm local time December 1, 1975

4:15 pm local time December 5, 1975

4:00 pm local time December 6, 1975

7:15 am local time December 7, 1975 BAGGAGE CALL: Your baggage should be left in an unlocked condition in the West Basement no later than 6:15 am or taken to Andrews AFB no later than 7:15 am.

WEATHER REPORT:

Alaska	Dry with severe cold temperatures ranging from 16 below zero to 20 above zero.
Tokyo	Cloudy and dry with light winds. Temperature in low 40s with a 20% chance of rain.
Peking	Partly cloudy, dry, and cold. Temperatures ranging from mid 20s to low 40s with a 10% chance of precipitation.
Djakarta	Tropical climate. Temperature in mid 80s with frequent showers.
Manila	Tropical climate. Temperature in mid 80s with frequent showers.
Hawaii	Partly cloudy and warm. Temperatures in mid 80s.

IMMUNIZATIONS: Cholera and Smallpox shots are required for this visit. A Flu shot is recommended for the visit to Peking.

FOOD & WATER: In Alaska, Tokyo, and Hawaii food is edible and water is potable. In Peking, Djakarta, and Manila, you should <u>not</u> drink any water other than bottle water. It is recommended that you <u>avoid</u> foods which are not fresh or have not been stored properly, especially fruits and vegetables. Insure that fruits and vegetables have been properly washed and that any meats eaten have been thoroughly cooked.

ATTIRE:

Alaska

Warm clothing and boots. For those persons traveling to the Pipeline, it is recommended that you put on long underwear prior to deplaning. Artic weather gear consisting of heavy parkas and thermal boots and gloves will be provided for your use. For all events, attire is business suit.

Tokyo

Peking

Business suit.

Business suit. Jewelry and makeup should be kept to the barest minimum. PRC is most impressed by simplicity in clothing. Non-revealing necklines would be consistent with Chinese views of proper attire.

Djakarta Light summer apparel is recommended. Attire for State Dinner is Black Tie for men, Long Dresses for ladies.

Manila Light summer apparel is recommended. Attire for State Dinner is Black Tie for men, Long Dresses for ladies.

Hawaii

Light summer apparel is recommended. For all events, attire is business suit.

TRANSPORTATION: A minibus will depart the West Basement for Andrews AFB at 6:45 am. Please notify Military Office should you desire to depart from the White House.

ACCOMMODATIONS: Refer to Detailed Guest & Staff Schedule for accommodations in each city.

A Detailed Guest & Staff Schedule will be handed out onboard the aircraft.

SPECIAL NOTE:

Invariably, persons will be making purchases while abroad. While it is not our intent to restrict these purchases, you must appreciate the fact that we have to restrict the physical size of the packages purchased or there will be no room on the aircraft for any packages. Space is more a problem on this trip than on any previous one, since each person's personal luggage will be bulkier to reflect visits to two totally different climates. The aircraft crews will not accept any packages which exceed in size the number of cubic inches of a budget book briefcase. Thank you for your cooperation.

THE WHITE HOUSE

WASHINGTON

November 25, 1975

THE PRESIDENT

MEMORANDUM FOR:

MR. RICHARD B. CHENEY

FROM:

VIA:

TERRY O'DONNEL

SUBJECT:

Summary Schedule for Trip to the Pacific Basin Saturday, Nov. 29 to Monday, Dec. 8, 1975.

This summary schedule is still subject to minor adjustments in times and sequence. All times are local.

SATURDAY, NOVEMBER 29, 1975 (WASHINGTON/ALASKA)

7:55 a.m.	You, Mrs. Ford and Susan depart South Lawn via helicopter en route
	Andrews, board AF-1, and depart en route Eielson AFB. Fairbanks
	Alaska. (Guests: Senator Gravel, Congressman Young, Mr. and Mrs.
	Lynn and Mr. Zarb) (7-1/2 hour flight) (-5 hrs. time change)
	(Possible Departure Statement)
10:45 a.m.	Arrive Eielson AFB, Fairbanks, Arrival Ceremony (Remarks)
11:25 a.m.	Mrs. Ford's motorcade departs en route guest quarters.
11:50 a.m.	Depart via motorcade en route Alyeska Pipeline Pump Station #8
	(40 min. drive). En route you will stop to view pipeline construction.
12:30 p.m.	Motorcade arrives Pump Station #8. Tour pipeline construction
	and equipment maintenance shack. Refreshments in Mess Hall.
1:35 p.m.	Motorcade departs site en route Eielson AFB. (30 min. drive).
2:25 p.m.	AF-1 departs Eielson AFB en route Elmendorf AFB, Anchorage.
	Alaska. Guests: Sen. Gravel, Congressman Young, Gov. and Mrs.
•	Hammond, Sen. and Mrs. Stevens). (50 min. flight)
3:10 p.m.	Arrive Elmendorf AFB, Anchorage. Depart via Motorcade en route
	Anchorage Westward Hotel. (10 min. drive)
3:30 p.m.	Arrive Suite in Westward Hotel. (Personal time: 3 hrs., 10 min.)
6:40 p.m.	Depart Suite en route function room for private GOP meeting.
	(Attendance: 30, Duration: 30 minutes) Return to Suite.
7:30 p.m.	You and Mrs. Ford attend Senator Stevens' Birthday Party, Grand
	Ballroom, Westward Hotel. (Attendance: 750-Duration: 1 hour)
	(<u>Remarks</u>) (Business Suit)
8:35 p.m.	Arrive Suite. OVERNIGHT.

SUNDAY, NOVEMBER 30, 1975 (ALASKA/JAPAN)

7:45 a.m. Depart Suite, board motorcade en route Elmendorf AFB. (10 min.drive)
8:00 a.m. Arrive Elmendorf AFB, board AF-1, and depart en route Haneda International Airport, Tokyo, Japan. (7 hours, 20 minutes flight)
(-5 hours time change and lose 1 day)

MONDAY, DECEMBER 1, 1975 (JAPAN/CHINA)

- 10:30 a.m. AF-l arrives Haneda International Airport, Tokyo. <u>Refreshments</u> in VIP Lounge with For. Min. Miyazawa, Ambassador Uchida and Amb. and Mrs. James Hodgson. Reboard AF-I. (Personal Time: 30 min.
- 11:30 a.m. AF-1 departs Haneda International Airport, Tokyo, en route Peking, People's Republic of China. (4 hours, 30 min. flight) (-1 hour time change)
- 3:00 p.m. Arrive Peking Capital Airport. Arrival Ceremony. No Remarks.
- 3:30 p.m. Depart Peking Capital Airport via motorcade en route Guest House #18. (30 minutes drive) (You will ride with Vice Premier in his car.)
- 4:00 p.m. Arrive Guest House #18. <u>Refreshments</u> with both Official Parties.
- 4:25 p.m. Arrive Residence Quarters. (Personal Time: 2 hours; 50 minutes)
- 7:15 p.m. You and Mrs. Ford depart via motorcade en route Great Hall of the People. (Business Suit)
- 7:25 p.m. Arrive Great Hall of the People. Photo Session with Chinese and U.S. Official Parties and USLO Personnel

8:00 p.m. Dinner begins. (Toast)

10:15 p.m. Dinner concludes. Depart via motorcade en route Guest House #18.

10:30 p.m. Arrive Residence. OVERNIGHT.

TUESDAY, DECEMBER 2, 1975 (CHINA)

9:45 a.m.	Depart via motorcade en route Great Hall of the People.
10:00 a.m.	Head to Head Meeting. (Duration: 2 hours) Susan - possible visit
	to Great Wall.
12:00 Noon	Head to Head Meeting concludes. Return to Residence via motorcade.
12:20 p.m.	Arrive Residence. (Personal Time: 2 hours, 10 minutes)
2:30 p.m.	Depart Guest House #18 via motorcade en route Temple of Heaven.
•	(25 min. drive) Mrs. Ford - free afternoon. Susan - possible visit
	to Ming Tombs.
2:5 5 p.m.	Arrive Temple of Heaven. Tour.
3:40 p.m.	Depart Temple of Heaven via motorcade en route Guest House #18.
4:05 p.m.	Arrive Guest House #18. (Personal Time : 3 hours)
7:05 p.m.	You and Mrs. Ford and Susan depart Guest House #18 via motorcade
	en route Great Hall of the People.
7:15 p.m.	Refreshments/Ballet.
8:45 p.m.	Ballet concludes. Return to Residence via motorcade.
9:05 p.m.	Arrive Guest House #18. OVERNIGHT.

WEDNESDAY, DECEMBER 3, 1975 (CHINA)

	•
9:15 a.m.	Depart Residence via motorcade en route Great Hall of the People.
9:30 a.m.	Head to Head Meeting. (Duration: 2 hours) Mrs. Ford - possible AM
	visit to Palace Museum. Susan possible AM visit to Commune.
11:30 a.m.	Meeting concludes. Return to Residence via motorcade.
11:50 a.m.	Arrive Residence. (Personal Time: 2 hours, 10 minutes)
2:00 p.m.	You board motorcade at Guest House #18 and depart en route
	Agricultural Exhibition Center. Mrs. Ford - possible visit to Peking
	Dance school. Susan - possible PM visit to Summer Palace.
2:25 p.m.	Arrive Agricultural Exhibition Center. Tour. (Duration: 1 hour)
3:25 p.m.	Motorcade departs tour site en route Guest House #18.
3:50 p.m.	Arrive Guest House #18. (Personal Time: 3 hours, 50 minutes)
7:40 p.m.	You and Mrs. Ford and Susan depart via motorcade en route Sports
	Arena.
7:45 p.m.	Refreshments/Sports Exhibition. (Attendance: 12,000)
9:15 p.m.	Sports Exhibition concludes. Return to Residence via motorcade.
9:30 p.m.	Arrive Guest House #18. OVERNIGHT.

THURSDAY, DECEMBER 4, 1975 (CHINA)

9:15 a.m.	Depart Guest House via motorcade en route Great Hall of the People.
9:30 a.m.	Head to Head Meeting begins. (Duration: 2 hours) Mrs. Ford and
	Susan - possible AM tour of carpet factory.
11:30 a.m.	Head to Head Meeting concludes. Motorcade departs Great Hall of the
,	People en route USLO. Mrs. Ford arrives USLO via separate motorcade
12:00 Noon	Attend Buffet Luncheon in Bush Residence for USLO Personnel.
1:45 p.m.	Depart USLO via motorcade en route Summer Palace.
2:05 p.m.	Tour Summer Palace. (Duration: 1 hour)
3:05 p.m.	Tour of Summer Palace concludes. Proceed via motorcade to Residence
3:20 p.m.	Arrive Residence. (Personal time: 3 hours, 25 minutes)
6:45 p.m.	Depart Guest House #18 via motorcade en route Great Hall of the People.
7:00 p.m.	U.S. Reciprocal Dinner hosted by President and Mrs. Ford. (Toast)
	(Business Suit)
9:50 p.m.	Motorcade departs Great Hall of the People en route Guest House #18.
10:00 p.m.	Arrive Guest House. OVERNIGHT.
FRIDAY, DEC	EMBER 5, 1975 (CHINA/INDONESIA)
8:30 a.m.	Depart residence via motorcade en route Peking Capitol Airport.
	(30 minutes drive)
9:00 a.m.	Arrive Peking Capitol Airport. Departure Ceremony. (No Remarks.)
9:30 a.m.	AF-1 departs Peking Capitol Airport en route Jakarta, Indonesia.
•	(7 hour, 45 min. flight) (time change: -1 hour)
4:15 p.m.	Arrive Jakarta International Airport. Arrival Ceremony. (No Remarks)

4:50 p.m. Depart Airport via motorcade en route Istana Merdeka (Presidential Palace) 30 min. drive) President Suharto will ride with you -- Mrs. Forc with Mrs. Suharto. Crowd situation.

5:20 p.m. Arrive Presidential Palace. Brief <u>conversation</u> prior to President Suharto's departure. (Personal time: 1 hour, 30 mins.)

3.

FRIDAY, DECEMBER 5, 1975 (CHINA/INDONESIA) - Continued

FRIDAI, DEC	SEMBER J, 1975 (CHINA/INDONESIA) - COMMINDEN
7:40 p.m. 7:45 p.m. 10:55 p.m.	Escorted by F.M. Malik and Mrs. Malik, you and Mrs. Ford depart Suite en route motorcade. (3 min. drive) Arrive Istana Negra for <u>State Dinner</u> (Black Tie) (<u>Toast</u>) Arrive Presidential Palace on foot. OVERNIGHT.
SATURDAY,	DECEMBER 6, 1975 (INDONESIA/PHILIPPINES)
7:55 a.m.	Depart Presidential Palace on foot en route Istana Negra for Head to Head Meeting.
8:00 a.m. 10:00 a.m.	<u>Head to Head commences.</u> Mrs. Ford - A.M. Tour Mini-Indonesia? Head to Head concludes. Return to Presidential Palace on foot. (Personal Time: 20 mins.)
10:30 a.m.	Accompanied by President Suharto, depart via motorcade en route Jakarta International Airport. (30 min. drive) Mrs. Ford and
	Mrs. Suharto will have arrived Airport independently. (Departure Ceremony) (<u>No Remarks</u>)
11:30 a.m.	Depart Jakarta International Airport via AF-1 en route Manila (3 hour, 30 min. flight) (+1 hour time change)
4:00 p.m.	Arrive Manila International Airport. Arrival Ceremony. Remarks. Board motorcade with President and Mrs. Marcos, depart en route
	Rizal Monument. (Crowd situation along route.) Lay wreath at Rizal Monument. (20 min. drive)
5:15 p.m. 5:45 p.m.	Arrive Malacanang. <u>Refreshments</u> . (Personal Time: 10 mins.) Meeting with President Marcos. (Duration: 30 minutes)
6:15 p.m. 8:00 p.m.	Return to Suite. (Personal Time: 1 hour, 45 minutes) Gift Exchange. State Dinner at Palace. (Toast) (Black Tie)
11:00 p.m.	Dinner concludes. OVERNIGHT.
·	CEMBER 7, 1975 (PHILIPPINES/HAWAII)
7:55 a.m. 8:00 a.m.	You and Mrs. Ford depart Palace via motorcade en route Yacht at pier. Yacht departs Manila en route Corregidor. Breakfast on board. (1 hour <u>Head to Head</u>) (2-1/2 hour sail)
10:30 a.m. 11:30 a.m. 2:00 p.m.	Arrive Corregidor. Wreath-laying Ceremony. (No Remarks.) Depart Corregidor en route Manila with lunch on board. (Staff time: 1 hr. Arrive Manila. Motorcade to airport. (20 min drive) Departure Ceremony. (Remarks)
3:15 p.m.	AF-1 departs Manila en route Hickam AFB, Honolulu, Hawaii. (10 hour flight) (+6 hour time change - gain 1 day)
7:15 a.m. 7:20 a.m. 7:35 a.m. 7:45 a.m.	AF-1 arrives Hickam AFB, Honolulu, Hawaii. Crowd. Depart via motorcade en route CINCPACFLT Aiea Boat Dock. CINCPACFLT Launch departs en route USS Arizona Memorial. Wreath Laying Ceremony at USS ARIZONA Memorial. Remarks.
7:45 a.m. 8:15 a.m. 9:00 a.m.	Proceed via boat/motorcade to Kahala area residence. Private breakfast with community leaders in Kahala area.

ч.

SUNDAY, DECEMBER 7, 1975 - Continued

10:00 a.m.	Breakfast concludes. Depart via motorcade en route John F. Kennedy
	Ineatre of the East-West Center, University of Hawaii
10:10 a.m.	Arrive John F. Kennedy Theatre. (Personal Time: 40 minutes)
11:00 a.m.	Remarks at East-West Center.
11:30 a.m.	Reception (Informal) for East-West Cultural Center leadership group
	(Attendance: 50 - Duration: 20 minutes)
11:55 a.m.	Depart East-West Center via motorcade en route Hickam AFB. (Driving Time: 30 minutes)
12:25 p.m.	Arrive Hickam AFB. Board AF-1 and depart Hickam AFB en route
	Andrews AFB. (Flying Time: 8 hours, 45 mins.) (Time changes 15 here
	(Mrs. Ford will remain behind.)

MONDAY, DECEMBER 8, 1975

2:15 a.m. AF-l arrives Andrews AFB.2:35 a.m. Arrive South Lawn.

#

- 2:30 p.m. Mrs. Ford, escorted by Mr. Chang, departs classroom area enroute School auditorium.
- 2:35 p.m. Mrs. Ford arrives School auditorium and takes her seat for demonstration and short performance.

2:36 p.m. Performande begins.

2:55 p.m. Performance concludes.

- NOTE: MRs. Ford may wish to go onto stage to thank performenrs before departing.
- 3:00 p.m. Mrs. Ford, escorted by Mr. Chang, departs auditorium enroute motorcade for boarding.

NOTE: Mr. Chang will bid farewell at the motoscade.

3:05 p.m. MOTORCADE DEPARTS Peking Dance School enroute Guest HOuse.

[Driving time: 25 minutes]

3:30 p.m. MOTORCADE ARRIVES Guest House.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 4 hours, 10 minutes

7:40 p.m.

See President's schedule for Sports Exhibition

Thursday, December 4, 1975

10:00 a.m. Mrs. Ford boards motorcade at Guest HOuse escorted by an appropriate PRC official. MOTORCADE DEPARTS Guest House enroute Peking Carpet Factory.

[Driving time: 30minutes]

10:30 a.m.

MOTORCADE ARRIVES Peking Carpet Factory.

Mrs. Ford will be met by the responsible member of the carpet factory who will escort her to rest room for tea. Susan Ford will join the party there.' The responsible member will give a background breifing on the factory operation.

-3- ----

10:45 a.m.

Mrs. Ford and Susan, escorted by the responsible member of the factory, proceed on tour of facilities. Tour will begin in design room and proceed through weaving rooms to cutting room before conclusion in finished product area.

PRESS POOL COVERAGE

11:30 a.m.

Mrs. Ford and Susan conclude tours and board theire respective motorcades. MOTORCADES DEAPRT Peking Carpet Factory enroute United States Liaison Office.

[Driving time: 20 minutes]

11:50 a.m.

MOTORCADE ARRIVES U.S. Liaison Office.

Mrs. Ford will be met by:

Mrs. George (Barbara) Bush

Mrs. Ford and Susan, escorted by Mrs. Bush, proceed inside USLO residence to greet USLO personnel at a buffet luncheon.

11:55 a.m. The President arrives USLO.

Mrs. Ford bids farewell and departs residence 12:40 p.m. enroute motorcade for boarding. MOTORCADE DEPARTS U.S.Liaison Office enroute Guest House

[Driving time ; 20 minutes]

1:00 p.m.

MOTORCADE ARRIVES Guest House.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 6 hours 15 minutes

7:15 p.m.

See President's schedule for Farewell Banquet.

Friday, December 5, 1975

See President's schedule for Peking departure. 8:30 a.m.

The Peking #1 Carpet Factory

The Peking Carpet Factory produces primarily handmade rugs and tapestries. They are produced mainly for export, mostly to European countries.

The Factory employes more than 1,500 workers, 60 per cent of whom are women. It began with about two dozen employees in 1949.

More than 100 different designs are produced here, in one of five basic styles: Peking, antique, artistic, multicolor and unicolor. The process begins in the design room, where workers draw and trace designs. It continues in the weaving rooms, where workers sit at floor-to-ceiling loom devices and hand pull and cut each thread into the carpet design. The rugs are cut, and patterns defined by a scissors process in another department, and are washed before going to the shipping room. Threads used in the carpet-making are dyed on the premises also.

It takes anywhere from three to six months to produce a carpet and about three years to fully train a weaver. The Factory produces about 60,000 square meters of carpet a year in more than 100 different colors.

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF DOCUMENT	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
Doc.	Motorcade Assignments (pages - 1)	12/3/1975	В
File Legation:			

File Location:

Shelia Weidenfeld Files, Box 20, Trips Files. Folder: 11/29/75-12/8/75 - China (3)

RESTRICTION CODES

JJO 12/07/16

- (A) Closed by applicable Executive order governing access to national security information.
- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

The Forbidden City (Palace Museum)

The Forbidden City was the residence of the Emperor and his household during dynasties over a 500-year period.

Common people were forbidden access to the 250-acre expanse, located in the geographic center of Peking, protected by walls. more than 35-feet-high and a moat 160-feet-wide.

The Forbidden City began to be built in 1406 by the third Ming Emperor, Yung Lo, after his decision in 1403 to establish the capital of his empire at Peking. The work was done primarily from 1407-1420, with more than 200,000 workmen employed.

The Forbidden City comprises about one-sixth of the Imperial City, an area also walled which surrounded the Forbidden City. The Imperial City housed the administrative and maintenance organizations, granaries, stables, orchards, parks, residences of officials and princes, and some of the palaces and pleasure gardens of the Emperor.

The outer buildings of the Forbidden City became a museum in 1914, with more than 20,000 relics on display. Treasures in the Jade Rooms to be visited by Mrs. Ford range from the Imperial jewels and garments to a five-ton piece of jade.

Also included in Mrs. Ford's visit is Yu Hua Yuan (The Imperial Garden), an area of more than 7,000 square metres built during the Ming period. There are pines and cypresses several hundred years old interposed with rocks of several kinds. To the north side is a rockery hill. It was here that the Ming and Ch'ing emperors passed their leisure hours.

The Forbidden City was also known as the "Purple Forbidden City." Purple was symbolically attributed to the North Star and was used here to show that the Imperial Residence was a cosmic center. 10:45 a.m. MOTORCADE ARRIVES Palace Museum.

Mrs. Ford will be met by a responsible member who will conduct tour of a portion of the Palace Museum that Mrs. Ford did not see on her last visit.

11:30 a.m. Mrs. Ford concludes tour and boards motorcade. MOTORCADE DEPARTS Palace Museum enroute Guest House.

[Driving time: 15 minutes]

11:45 a.m. MOTORCADE ARRIVES Guest House.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 1 hour 45 minutes

1:30 þ.m.

Mrs. Ford boards motorcade at Guest HOuse. MOTORCADE DEPARTS Guest House enroute Peking Dance School.

[Driving time: 25 minutes]

1:55 p.mp MOTORCADE ARRIVES Peking Dance School.

Mrs. Ford will be met by:

Mr. Chang Tse, Responsible member, Peking Dance School

Mrs. Ford, escorted by Mr. Chang, proceeds to second floor rest room for tea.

Mrs. Ford arrives rest room and takes her seat.

2:00 p.m.

NOTE: After tea and cigarettes have been offered, Mr. Chang will offer words of welcome to Mrs. Ford.

2:10 p.m.

2:10 p.m.

Mrs. Ford, escorted by Mr. Chang, departs rest room enroute fourth floor classrooms where classes are in session.

2:15 p.m. Mrs. Ford, escorted by Mr. Chang, arrives classrooms to bbserve class sessions.

PRESS POOL COVERAGE

NOTE: Mrs. Ford will be invited to learn a portion of the dance which the students arelearning.

: 24

The Dance School of the Central May 7 Art College

The Dance School consists of 250 students who range in age from 12 to 15 years old. The students, both male and female, are chosen to attend the school through auditions and interviews held throughout the country.

The students receive dance instruction ranging from gymnastic and physical fitness to ballet and folk dancing. They live on the premises of the school in a dormitory, and receive their general education and vocational training at the school as well.

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF DOCUMENT	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
Doc.	Motorcade Assignments (pages - 1)	12/3/1975	В
File Location:			

File Location:

Shelia Weidenfeld Files, Box 20, Trips Files. Folder: 11/29/75-12/8/75 - China (3)

RESTRICTION CODES

JJO 12/07/16

(A) Closed by applicable Executive order governing access to national security information.

- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION

The Forbidden City (Palace Museum)

The Forbidden City was the residence of the Emperor and his household during dynasties over a 500-year period.

Common people were forbidden access to the 250-acre expanse, located in the geographic center of Peking, protected by walls more than 35-feet-high and a moat 160-feet-wide.

The Forbidden City began to be built in 1406 by the third Ming Emperor, Yung Lo, after his decision in 1403 to establish the capital of his empire at Peking. The work was done primarily from 1407-1420, with more than 200,000 workmen employed.

The Forbidden City comprises about one-sixth of the Imperial City, an area also walled which surrounded the Forbidden City. The Imperial City housed the administrative and maintenance organizations, granaries, stables, orchards, parks, residences of officials and princes, and some of the palaces and pleasure gardens of the Emperor.

The outer buildings of the Forbidden City became a museum in 1914, with more than 20,000 relics on display. Treasures in the Jade Rooms to be visited by Mrs. Ford range from the Imperial jewels and garments to a five-ton piece of jade.

Also included in Mrs. Ford's visit is Yu Hua Yuan (The Imperial Garden), an area of more than 7,000 square metres built during the Ming period. There are pines and cypresses several hundred years old interposed with rocks of several kinds. To the north side is a rockery hill. It was here that the Ming and Ch'ing emperors passed their leisure hours.

The Forbidden City was also known as the "Purple Forbidden City." Purple was symbolically attributed to the North Star and was used here to show that the Imperial Residence was a cosmic center. 10:45 a.m. MOTORCADE ARRIVES Palace Museum.

Mrs. Ford will be met by a responsible member who will conduct tour of a portion of the Palace Museum that Mrs. Ford did not see on her last visit.

11:30 a.m. Mrs. Ford concludes tour and boards motorcade. MOTORCADE DEPARTS Palace Museum enroute Guest House.

[Driving time: 15 minutes]

11:45 a.m. MOTORCADE ARRIVES Guest House.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 1 hour 45 minutes

1:30 p.m. Mrs. Ford boards motorcade at Guest HOuse. MOTORCADE DEPARTS Guest House enroute Peking Dance School.

[Driving time: 25 minutes]

1:55 p.mp MOTORCADE ARRIVES Peking Dance School.

Mrs. Ford will be met by:

Mr. Chang Tse, Responsible member, Peking Dance School

Mrs. Ford, escorted by Mr. Chang, proceeds to second floor rest room for tea.

Mrs. Ford arrives rest room and takes her seat.

2:00 p.m.

NOTE: After tea and cigarettes have been offered, Mr. Chang will offer words of welcome to Mrs. Ford.

2:10 p.m. 2:10 p.m. Mrs. F room e

- Mrs. Ford, escorted by Mr. Chang, departs rest room enroute fourth floor classrooms where classes are in session.
- 2:15 p.m. Mrs. Ford, escorted by Mr. Chang, arrives classrooms to bbserve class sessions.

PRESS POOL COVERAGE

NOTE: Mrs. Ford will be invited to learn a portion of the dance which the students arelearning.

14

The Dance School of the Central May 7 Art College

The Dance School consists of 250 students who range in age from 12 to 15 years old. The students, both male and female, are chosen to attend the school through auditions and interviews held throughout the country.

2

The students receive dance instruction ranging from gymnastic and physical fitness to ballet and folk dancing. They live on the premises of the school in a dormitory, and receive their general education and vocational training at the school as well.

- 2:30 p.m. Mrs. Ford, escorted by Mr. Chang, departs classroom area enroute School auditorium.
- 2:35 p.m. Mrs. Ford arrives School auditorium and takes her seat for demonstration and short performance.

2:36 p.m. Performande begins.

2:55 p.m. Performance concludes.

NOTE: MRs. Ford may wish to go onto stage to thank performenrs before departing.

3:00 p.m. Mrs. Ford, escorted by Mr. Chang, departs auditorium enroute motorcade for boarding.

NOTE: Mr. Chang will bid farewell at the motorcade.

3:05 p.m. MOTORCADE DEPARTS Peking Dance School enroute Guest HOuse.

[Driving time: 25 minutes]

3:30 p.m. MOTORCADE ARRIVES Guest House.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 4 hours, 10 minutes

7:40 p.m.

See President's schedule for Sports Exhibition

Thursday, December 4, 1975

10:00 a.m. Mrs. Ford boards motorcade at Guest HOuse escorted by an appropriate PRC official. MOTORCADE DEPARTS Guest House enroute Peking Carpet Factory.

[Driving time: 30minutes]

10:30 a.m.

MOTORCADE ARRIVES Peking Carpet Factory.

Mrs. Ford will be met by the responsible member of the carpet factory who will escort her to rest room for tea. Susan Ford will join the party there. The responsible member will give a background breifing on the factory operation. 10:45 a.m. Mrs. Ford and Susan, escorted by the responsible member of the factory, proceed on tour of facilities. Tour will begin in design room and proceed through weaving rooms to cutting room before conclusion in finished product area.

PRESS POOL COVERAGE

11:30 a.m.

Mrs. Ford and Susan conclude tours and board theire respective motorcades. MOTORCADES DEAPRT Peking Carpet Factory enroute United States Liaison Office.

[Driving time: 20 minutes]

11:50 a.m.

Mrs. Ford will be met by:

MOTORCADE ARRIVES U.S. Liaison Office.

Mrs. George (Barbara) Bush

Mrs. Ford and Susan, escorted by Mrs. Bush, proceed inside USLO residence to greet USLO personnel at a buffet luncheon.

11:55 a.m. The President arrives USLO.

12:40 p.m.

Mrs. Ford bids farewell and departs residence enroute motorcade for boarding. MOTORCADE DEPARTS U.S.Liaison Office enroute Guest House

[Driving time ; 20 minutes]

1:00 p.m.

Mrs. Ford proceeds to her quarters.

PERSONAL TIME: 6 hours 15 minutes

7:15 p.m. See President's schedule for Farewell Banquet.

MOTORCADE ARRIVES Guest House.

Friday, December 5, 1975

8:30 a.m. See President's schedule for Peking departure.

The Peking #1 Carpet Factory

The Peking Carpet Factory produces primarily handmade rugs and tapestries. They are produced mainly for export, mostly to European countries.

The Factory employes more than 1,500 workers, 60 per cent of whom are women. It began with about two dozen employees in 1949.

More than 100 different designs are produced here, in one of five basic styles: Peking, antique, artistic, multicolor and unicolor. The process begins in the design room, where workers draw and trace designs. It continues in the weaving rooms, where workers sit at floor-to-ceiling loom devices and hand pull and cut each thread into the carpet design. The rugs are cut, and patterns defined by a scissors process in another department, and are washed before going to the shipping room. Threads used in the carpet-making are dyed on the premises also.

It takes anywhere from three to six months to produce a carpet and about three years to fully train a weaver. The Factory produces about 60,000 square meters of carpet a year in more than 100 different colors.

Napeli griede Chinese / Pelicip

Tud 11 Carbar Tacrorx

The Peking Carpet Factory produces primarily nanomade rugs and tapestries. They are produced mainly for export, mostly to European countries.

The Factory employes more than 1,500 workers, 50 per cent of whom are women. It began with about two dozen employees in 1045

More than 100 different designs are produced here, in one of five basic styles: Peking, antique, artistic, multicolor and unicolor. The process begins in the design room, where workers draw and trace designs. It continues in the weaving rooms, where workers sit at floor-to-ceiling loom devices and hand pull and cut each thread into the carpet design. The rugs are cut, and patterns defined by a scissors process in another department, and are washed before going to the shipping room. Threads are in the premises also.

It takes anywhere from three to six months to produce a carpat and about three years to fully train a weaver. The Factory produces about 60,000 square meters of carpet a year in more than 100 different colors.

THE WHITE HOUSE

WASHINGTON

THE PRESIDENT AND MRS. FORD'S VISIT

TO THE PACIFIC BASIN

PEKING

DAY # 3

First Event: 9:45 A.M.

Terry O'Donnel From:

BACKGROUND

OVERVIEW

You have <u>3 events</u> scheduled for Tuesday: (1) In the morning, a Headto-Head Meeting at the Great Hall of the People, (2) In the afternoon, a tour of the Temple of Heaven and (3) In the evening, the ballet at the Great Hall of the People. Two hours personal/staff time is scheduled after the Head-to-Head, and three hours personal/staff time after the tour of the Temple.

<u>Mrs. Ford</u> has the morning and afternoon free. She is scheduled to accompany you to the ballet in the evening. She may, if she wishes, join you for the afternoon tour of the Temple; however, the likelihood of cold weather and winds coupled with a long and difficult walk over cobble stones might render the tour inadvisable. An option exists whereby Mrs. Ford could join you during the latter portion of the tour thereby avoiding most of the exposure and walk.

Susan is scheduled to depart by motorcade at 9:00 a.m. for the Great Wall and the Ming Tombs. She will return to the Guest House at 3:45 p.m. She is scheduled to join you and Mrs. Ford for the evening ballet.

HEAD-TO-HEAD MEETING

You are scheduled to board the motorcade at 9:45 a.m. for the 10minute drive to the Great Hall of the People to attend the first Headto-Head Meeting. Participants are listed in the sequence. Following the two hour meeting, you will return to the Guest House for 2 hours personal staff time.

VISIT TO THE TEMPINE OF HEAVEN

You are scheduled to depart the Guest House at 2:30 p.m., board the motorcade, and depart for the 25-minute drive to the Temple of Heaven. You will be accompanied by a senior PRC Official whose identify has not yet been disclosed to us.

The Temple of Heaven is the most famous temple in all of China. It is not really a temple in the classic sense of the word. It is a triumphal avenue eight hundred yards long with three terraces rising from it. Most of the buildings were built in the 15th century and subsequently repaired. Traditionally, the Emperor carried out two types of ceremonies here. At the winter solstice, he came to speak with the heavens to tell of all the important events of the last year. In the first month of the New Year, he went to render homage to the heavens and to gain their confidence.

After 1911, the Emperor or his representative no longer performed the ceremonies. On October 10, 1912, the first Chinese National Day, the Temple of Heaven was opened to all the public. Until that time, the people had never been allowed to enter the temple.

You will visit three of the four principal sites of the Temple as follows: At the far end of the way stands the <u>Temple of Annual Prayer</u> in the midst of a large courtyard. It was built in 1420 and restored in 1751. It was struck by lightning in 1889 when it was said by the Chinese that the thunderbolt struck a centipede that dared to desecrate it by crawling on the roof. The hall was burned to the ground and was quickly rebuilt on the original plans. The hall stands on a triple round marble terrace and is topped by a triple cone-shaped roof of brilliant blue tiles and at the highest point is topped by a guilded ball. Not one nail was used to build the Hall.' It was entirely constructed of wood supported by 28 wooden columns, The four large pillars in the middle symbolize the four seasons of the year; the 24 other columns arranged in a double circle around the four central ones signify the twelve months of the year and the twelve hours of the day as the ancient Chinese divided their days into twelve hours. In the middle of the floor is a circular stone of natural veining called the Phoenix and dragon stone. This is where the Emperor came to ask for confidence or to pray for good harvests.

The <u>Imperial Heavenly Vault</u> contains the Temple of the Universal God built entirely of wood dating from 530. The cone shaped roof of blue tiles is topped by a guilded ball. The temple is 63 feet high and 51 feet across. Two curious accountie phenomena occur here. A mere whisper exchanged between two people standing on opposite sides of the courtyard can be heard around the wall. Along the central walkway are the three echoing stones. A single shout or handclap given at the first stone starting at the bottom of the steps of the circular temple will produce a single echo, at the second stone it produces a double echo, and at the third, three echoes. The surrounding wall is grey with bright blue roofing tiles. Three gates lead from the inner courtyard.

The <u>Altar of Heaven</u> consists of three terraces surfaced with stone slabs. The numbers of stone slabs, the balustrades in the three tiers and the stone steps are all multiples of nine. The number nine was the symbol of the sky and the Emperor. The 360 balustrades represent the degrees in the celestial circle. Here a ceremony involving sacrificed oxen was performed in elaborate detail involving a significant ceremonial role by the Emperor.

The <u>Hall of Abstinence</u>, which you will not visit, contains a group of buildings surrounded by a square enclosure and a moat. This fourth site is closed to visitors.

3 -
BALLET PERFORMANCE

At 7:05 p.m., you, Mrs. Ford and Susan board the motorcade at the Guest House en route the Great Hall of the People to attend the China Ballet Troop performance of the dance drama, "Ode to the Yimeng Mountains", a modern revolutionary ballet. Background by PRC follows.

"The background of this dance drama is the people's militant-life in the old revolutionary base around the Yimeng Mountains of Shantung Providence during the War of Liberation (1946-1949). Depicting the stirring story of a poor peasant woman who saves the life of a wounded PLA soldier by giving him milk from her own breast, this dance drama is an ode to the heroes and heroines who incarnate the spirit embodied in Chairman Mao's words, "If the army and the people are united as one, who in the world can match them?" With its well-knit plot and skillful characterization the drama achieves a high level of artistry."

"The time is the autumn of 1947 when the War of Liberation is entering its second year. The Chinese revolution is at a historical turning point when darkness gives place to dawn. To implement Chairman Mao's grand strategy of switching from strategic defense to a strategic offensive, the People's Liberation Army (PLA) embarks on largescale mobile warfare and withdraws temporarily from some areas formerly in our hands. "

A synopsis provided by the PRC follows:

Evening - Outside Yiho Village - Prologue

Amidst gunfire and smoke, Sister Ying and other villagers bid farewell to her husband, Lu Ying, and the armed working team led by him, who have been fighting guerrilla warfare in the mountains. Armed working teams, consisting of cadres drawn from various organizations -- the Communist Party, the governments in the Liberated Areas, the People's army and mass organizations -- and equipped with some weapons, went deep into the enemy-occupied areas to organize the masses and strike blows at the enemy. In the wake of rifle shots, the run-away despot landlord Lai Chin-fu leads his "Home-going legion" back to the mountain village. ("Home-going legions" were made up of landlords and local tyrants who fled from the Liberated Areas to the Kuomin-tang areas, and who had been organized by the Kuomintang into these reactionary armed bands to attack the Liberated Areas together with the Kuomin-tang troops.) A Kuomintang bandit officer gives the despot landlord a towel which the PLA platoon leader Fang Tieh-chun lost when he was wounded, and orders the landlord to get hold of the wounded PLA man within three days.

Scene One

Two days later --- From dawn to Noon. On Ching Shih Ridge

Lu Ying and two members of the armed working team have been instructed to find Platoon Leader Fang. Unable to locate him, Lu Ying decides to return alone to the village to continue the search.

Badly wounded and in great pain, Fang Tieh-chun staunchly endeavours to catch up with his unit, but he faints from loss of blood and extreme thirst.

Sister Ying who is picking edible weeds in the gully comes upon the PLA officer. The sight of this badly wounded comrade fills her with anxiety. For a moment she doesn't know what to do, for it is too far away to get water for him from home, and it is unsafe for the wounded comrade to be left alone there. Suddenly, she hits upon an idea: "Why not save the wounded comrade with my own milk?"

The despot landlord and his gang search high and low for the wounded officer.

Sister Ying devises a clever way to hide her comrade.

Scene Two

From dusk to night -- At Sister Ying's house.

The bandits of the "home-going legion" put the village under fire and sword, and wantonly loot the villagers' grain. After she gets home, Sister Ying lulls her baby to sleep. Then she deftly catches and kills her hen and lights the stove to make chicken soup for the wounded comrade.

Her husband, Lu Ying, returns and is delighted to learn that she has saved Platoon Leader Fang. He decides to go back immediately to the mountain and lead the armed working team to transfer the wounded comrade to a place of safety.

The despot landlord and his "home-going legion" break into Sister Ying's house. Sister Ying is undaunted by enemy threats and torture and remains true to the revolution. Bruised all over, she faints away.

The cunning enemy resorts to the plot of letting Sister Ying escape so as to follow her to the hiding place of the wounded officer. Seeing through the enemy's scheme, Sister Ying cleverly turns it to her own advantage. She pushes open the window and tricks the enemy into thinking that she has jumped out of it. They rush off in hot pursuit. Then Sister Ying, with a bamboo basket in her arm, hurries to the mountain.

Scene Three

Dawn.

The hiding place of Platoon Leader Fang on Ching Shih Ridge.

Platoon Leader Fang emerges from his hiding place. He painfully does physical exercise in the hope of returning soon to the front.

Braving difficulties and risks, Sister Ying and Chu Lan bring the chicken soup and food to Platoon Leader Fang. Deeply moved, he expresses his determination to fight valiantly against the enemy after his recovery so as to repay the villagers for their kindness.

In their search for the wounded officer, the "home-going legion" now comes up the mountain.

Sister Ying deliberately attracts the enemies' attention so as to protect her comrade.

Scene Four

- 7 -

On the edge of the village.

The "home-going legion", who failed to find the wounded PLA officer, then threatens to kill Sister Ying if she doesn't reveal the whereabouts of the wounded PLA officer. She denounces them with righteous anger. In desperation, the despot landlord snatches away her baby and shouts ruthlessly: "Whom do you want, your baby or the wounded soldier?"

> "Bitter sacrifice strengthens bold resolve Which dares to make sun and moon shine in new skies."

In order to save the wounded PLA man, Sister Ying is ready to bear the greatest sacrifice.

At this critical moment, Platoon Yeader Fang steps out of hiding and declares boldly: "Here I am!"

All of a sudden, shouts and gun-fire are heard on all sides. Lu Ying arrives on the scene with his armed working team. They wipe out the "home-going legion" and put the despot landlord to death.

Sister Ying, her baby and the platoon leader are all saved. The mountain village is liberated. Cheers ring across the skies in praise of Chairman Mao and the Communist Party.

Epilogue

A few days later.

Dusk.

The towering Yimeng Mountains stand majestically over Yiho Village where red flags flutter in the wind. High-ranking officers and men of the PLA respectfully express their gratitude to Sister Ying and the other villagers.

Platoon Leader Fang bids farewell to the villagers and returns to the front with fond memories of their loving concern.

TUESDAY, DECEMBER 2, 1975

NOTE:

Mrs. Ford has free day until 7:05 p.m.

Susan Ford departs for the Great Wall at 9:30 a.m.

HEAD-TO-HEAD MEETING - GREAT HALL OF THE PEOPLE

9:45 p.m.

9:55 a.m.

10:00 a.m.

You board motorcade at Guest House #18 and depart en route the Great Hall of the People.

Arrive Great Hall of the People (South Entrance) where you will be met by the Chief of Protocol.

> PRESS POOL COVERAGE CLOSED ARRIVAL

Escorted by the Chief of Protocol, you proceed inside the Greal Hall where you will be met by Vice Premier Teng.

You arrive Reception Hall and greet participants.

PRESS POOL COVERAGE

NOTE:

Meeting participants will be seated while tea is served before proceeding to conference table.

10:10 a.m.

PRESS POOL COVERAGE DURATION: 2 hours.

Head-to-Head meeting begins.

U.S. Participants

The President Secretary Kissinger Ambassador Bush Brent Scowcroft Asst. Sec. Habib Winston Lord R. Solomon (note taker)

12:10 p.m.

PRC

Vice Premier Teng Hsiao-Ping Foreign Minister Ch'ioa Kuan-Hua Vice Foreign Minister Wang Hai-jung Director Len P'ing Tan Wen-Sheng Ambassador Huang Chen One or two Chinese note takers

Head-to-Head concludes.

You bid farewell to meeting participants.

Escorted by the Vice Premier, you depart

Motorcade departs Great Hall of the People

en route Guest House #18.

Arrive Guest House #18.

PERSONAL TIME: 2 hours

Reception Hall en route motorcade for boarding.

12:15 p.m.

12:20 p.m.

12:30 p.m.

TOUR OF TEMPLE OF HEAVEN

2:30 p.m.

Accompanied by PRC Official, you board motorcade at Guest House #18 and depart en route Temple of Heaven.'

(Driving Time: 25 minutes)

2:55 p.m.

PRESS POOL COVERAGE

Motorcade arrives Temple of Heaven.

CLOSED ARRIVAL

Escorted by PRC Official, proceed on tour of Temple of Heaven.

NOTE:

The Temple of Heaven will be open to the public during your visit.

9.

LU.

DURATION OF TOUR: 45 minutes PRESS POOL COVERAGE

You proceed to Temple of the Yearly Prayer. You go inside gate of the Temple for the Yearly Prayer and ascend to a position where the Emperor spent an annual night of fasting and prayer.

You will then be escorted to the Temple of the Universal Gods along The Sacred Way.

You will proceed inside Temple of the Universal God for a brief explanation of its history.

You will then be escorted to the Altar of Heaven where you will receive a brief description of its history.

Escorted by PRC Official, board motorcade and depart Temple of Heaven en route Guest House #18.

(Driving Time: 25 minutes)

Motorcade arrives Guest House # 18.

Proceed to Quarters.

PERSONAL TIME: 3 hours

3:40 p.m.

4:05 p.m.

"SONG OF THE YIMENG MOUNTAINS" BALLET

7:05 p.m.

7:15 p.m.

7:20 p.m.

7:30 p.m.

You and Mrs. Ford, escorted by PRC Official, board motorcade at Guest House #18 and depart en route Great Hall of the People.

Arrive Great Hall of the People (East Entrance).

PRESS POOL COVERAGE CLOSED ARRIVAL

You and Mrs. Ford will be met by PRC Official and escorted to third floor via elevator.

Arrive third floor where you will be met by Vice Premier Chen Hsi-Lien and senior members of the PRC.

You, Mrs. Ford, and U.S. Official Party, escorted by the Vice Premier and Senior Members of the PRC, proceed to auditorium for seating.

You and Mrs. Ford arrive auditorium and take your seats.

PRESS POOL COVERAGE ATTENDANCE: 500

The Ballet, "Song of the Yimeng Mountains" begins.

Ballet concludes.

7:31 p.m.

8:45 p.m.

200

8:45 p.m.

You and Mrs. Ford bid farewell to the Vice Premier, and escorted by a PRC Official, proceed to motorcade for boarding.

8:55 p.m.

- 9:05 p.m.

Motorcade departs en route Guest House #18.

Arrive Guest House #18. Proceed to _____ Quarters.

OVERNIGHT.

Mrs. Ford	Susan Ford	The President	
Monday, Dec. 1 3 p.m. Arrival ceremonies, to guest house	3 p.m. Arrival, to guest house 4:45 p.m. to photo exhibition,AP	3 p.m. Arrival, to guest house	
7:15 p.m. Depart for welcome banquet	7:15 p.m. Depart for banquet	7:15 p.m. Depart for banquet	
Tues, Dec 2			
Free Day (2:30 p.m. Temple of Heaven optional)	9 a.m. Great Wall, Ming Tombs	9:45 a.m. to head-to-hd 2:30 p.m. Temple of Heaven	
7:05 p.m. To Ballet	7:05 p.m. To Ballet	7:05 p.m. to ballet	
<pre>Weds, Dec. 3 10:30 a.m. to Palace Museum 1:30 p.m. to Dance School 7:40 p.m. to sports event</pre>	9 a.m. to Commune 10:45 a.m. to Temple of Heaven 1:30 to Summer Palace 7:40 p.m. sports event	9:15 a.m. head-to-head 2 p.m. to Agricultural Exhibition Hall 7:40 p.m. sports event	
Thurs, Dec. 4			
10 a.m. to carpet factory 11:30 a.m. to US Liaison Office	8:45 a.m. to acupuncture 10:10 a.m. to carpet fcty 11:30 a.m. to USLO		
Free afternoon (shopping an option)	12:35 p.m. to Palace Mus	1:40 p.m. to Summr Palce	
7:15 p.m. to Banquet	7:15 p.m. to Banquet	7:15 p.m. to Banquet	
Fri, Dec. 5			
8:30 a.m. to departure	8:30 a.m. to departure	8:30 a.m. to departure	

Friendship Store (best place to shop)

Has the largest and most ordered accumulation of Chinese arts and crafts. You might want to pay special attention to:

third floor

Cloisonne vases, bowls: (copper topped with lacquered enamel). There are a number of different grades, but the best one is worth about four times as much in Garfinkels.

Cork carvings: inexpensive gifts to give people.

Jade: see for yourself. Items with a red seal attached are over '100 yrs old and are worth alot more in the States.

Needlepoint: if you've got someone who goes in for it, it's a steal.

Oriental rugs are in back room, by the stairs.

second floor

suede: blazers, especially, are good buy. Also leather men's pants.

luggage: good buys. (\$30 for large size)

cashmere sweaters: about \$9.50 each.

Mao caps: good gifts for kids (with red star)

Other good places:

Department store on Wa Fu Jing. Good selection of dolls and stuffed panda bears. Cheap (\$3-\$3.50) large bags to carry junk in. Great musical instrument shop on second floor. Fun to go to.

Antique area called Li Lu Chang. Rubbing and Figurine shop is the best.

Peking Handicrafts Exhibition Center - more of the same from the Friendship Store, only there are Chinese people there. Some different items.

WITHDRAWAL SHEET (PRESIDENTIAL LIBRARIES)

FORM OF DOCUMENT	CORRESPONDENTS OR TITLE	DATE	RESTRICTION
Doc.	Room Assignments (pages - 3)	12/1 - 5/75	В
File Location:			

File Location:

Shelia Weidenfeld Files, Box 20, Trips Files. Folder: 11/29/75-12/8/75 - China (3)

RESTRICTION CODES

JJO 12/07/16

- (A) Closed by applicable Executive order governing access to national security information.
- (B) Closed by statute or by the agency which originated the document.
- (C) Closed in accordance with restrictions contained in the donor's deed of gift.

NATIONAL ARCHIVES AND RECORDS ADMINISTRATION